MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER

ENDOLOGIX SANTA ROSA OVATION IX; EXTENDER
Model Number TV-EX282845-J
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal aortic extension and two (2) ovation ix extenders to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately two (2) years post initial procedure, a computed tomography (ct) scan was performed for another medical issue and identified a type 1b endoleak from the patient's right iliac and a type 2 endoleak from the inferior mesenteric artery (ima).The physician elected to coil the ima, covered the right hypogastric artery and extended into the external iliac artery with an ovation ix iliac limb to successfully resolve this event.The patient was reported as fine post secondary procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ib endoleak (of the right common iliac artery(rcia)), non-device-related type ii endoleak (of the internal mesenteric artery) and secondary endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to the bilateral concomitant product use of ovation extenders in the iliacs at the index procedure (off-label), and the rcia measuring 28.8mm per pre-index procedure ct (computed tomography) scan (ifu diameter should be 10-23mm).Procedure-related harms of this event could not be determined with the medical records available for review.The final patient status was discharged home on the first post-operative day following a secondary endovascular repair procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
OVATION IX
Common Device Name
EXTENDER
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key12089508
Report Number3008011247-2021-00066
Device Sequence Number11593962
Product Code MIH
UDI-Device IdentifierM701TVEX282845J1
UDI-Public+M701TVEX282845J1/$$3210801FS072518084
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model NumberTV-EX282845-J
Device Catalogue NumberTV-EX282845-J
Device Lot NumberFS072518-08
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL EXTENSION, LOT # 1958694005; AFX2 BIFURCATED STENT GRAFT, LOT # 1968555009; OVATION IX EXTENDER, LOT # FS080717-09
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR